Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lindelöf's theorem for hyperbolic catenoids

Authors: Pierre Bérard and Ricardo Sa Earp
Journal: Proc. Amer. Math. Soc. 138 (2010), 3657-3669
MSC (2010): Primary 53C42, 53C21, 58C40
Published electronically: June 15, 2010
MathSciNet review: 2661564
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the maximal stable domains on minimal and constant mean curvature $ 1$ catenoids in hyperbolic space. In particular we investigate whether half-vertical catenoids are maximal stable domains (Lindelöf's property). Our motivation comes from Lindelöf's 1870 paper on catenoids in Euclidean space.

References [Enhancements On Off] (What's this?)

  • 1. Lucas Barbosa, Jonas Gomes, and Alexandre da Silveira, Foliation of $ 3$-dimensional space forms by surfaces with constant mean curvature, Bol. Soc. Bras. Mat. 18 (1987), 1-12. MR 1018441 (90j:53054)
  • 2. Pierre Bérard and Ricardo Sa Earp, Minimal hypersurfaces in $ \mathbb{H}^n \times \mathbb{R}$, total curvature and index, arXiv:0808.3838 (2008).
  • 3. Pierre Bérard and Ricardo Sa Earp, Lindelöf's theorem for catenoids, revisited, arXiv:0907.4294 (2009).
  • 4. Manfredo do Carmo and Marcos Dajczer, Rotation hypersurfaces in spaces of constant curvature, Trans. Amer. Math. Soc. 277 (1983), 685-709. MR 694383 (85b:53055)
  • 5. Doris Fischer-Colbrie and Richard Schoen, The structure of complete stable minimal surfaces in $ 3$-manifolds of nonnegative scalar curvature, Comm. Pure Appl. Math. 33 (1980), 199-211. MR 562550 (81i:53044)
  • 6. H. Blaine Lawson, Jr., Lectures on minimal submanifolds. Vol. I, second ed., Mathematics Lecture Series, vol. 9, Publish or Perish Inc., Wilmington, Del., 1980.
  • 7. Levi Lopes de Lima and Wayne Rossman, On the index of constant mean curvature $ 1$ surfaces in hyperbolic space, Indiana Univ. Math. J. 47 (1998), 685-723. MR 1647877 (2000a:53010)
  • 8. Lorenz Lindelöf, Sur les limites entre lesquelles le caténoïde est une surface minimale, Math. Annalen 2 (1870), 160-166.
  • 9. Hiroshi Mori, Minimal surfaces of revolution in $ \mathbb{H}^3$ and their global stability, Indiana Univ. Math. J. 30 (1981), 787-794. MR 625602 (82k:53082)
  • 10. Ricardo Sa Earp and Eric Toubiana, Introduction à la géométrie hyperbolique et aux surfaces de Riemann, Cassini, Paris, 2009.
  • 11. Keomkyo Seo, Stable minimal hypersurfaces in the hyperbolic space, J. Korean Math. Soc. (2010), to appear, arXiv:1002:3898v1.
  • 12. Luen-Fai Tam and Detang Zhou, Stability properties for the higher dimensional catenoid in $ \mathbb{R}^{n+1}$, Proc. Amer. Math. Soc. 137 (2009), 3451-3461. MR 2515414

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C42, 53C21, 58C40

Retrieve articles in all journals with MSC (2010): 53C42, 53C21, 58C40

Additional Information

Pierre Bérard
Affiliation: Institut Fourier, Université Joseph Fourier, BP 74, 38402 Saint Martin d’Hères Cedex, France

Ricardo Sa Earp
Affiliation: Departamento de Matemática, Pontifícia Universidade Católica do Rio de Janeiro, Rua Marquês de São Vicente, 225, Rio de Janeiro, RJ 22453-900, Brazil

Received by editor(s): November 2, 2009
Published electronically: June 15, 2010
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society